Next Article in Journal
Generalized ƒ(R,Φ, X) Gravity and the Late-Time Cosmic Acceleration
Next Article in Special Issue
Thermodynamic Analysis of Non-Linear Reissner-Nordström Black Holes
Previous Article in Journal
Anti-Evaporation of Black Holes in Bigravity
Article

Nonsingular Black Holes in ƒ (R) Theories

1
Departamento de Física Teórica and IFIC, Centro Mixto Universidad de Valencia - CSIC. Universidadde Valencia, Burjassot-46100, Valencia, Spain
2
Departamento de Física, Universidade Federal da Paraíba, 58051-900 João Pessoa, Paraíba, Brazil
3
Center for Field Theory and Particle Physics and Department of Physics, Fudan University, 220 Handan Road, 200433 Shanghai, China
*
Author to whom correspondence should be addressed.
Academic Editor: Lorenzo Iorio
Universe 2015, 1(2), 173-185; https://doi.org/10.3390/universe1020173
Received: 21 May 2015 / Revised: 28 July 2015 / Accepted: 29 July 2015 / Published: 4 August 2015
(This article belongs to the Collection Open Questions in Black Hole Physics)
We study the structure of a family of static, spherically symmetric space-times generated by an anisotropic fluid and governed by a particular type of f(R) theory. We find that for a range of parameters with physical interest, such solutions represent black holes with the central singularity replaced by a finite size wormhole. We show that time-like geodesics and null geodesics with nonzero angular momentum never reach the wormhole throat due to an infinite potential barrier. For null radial geodesics, it takes an infinite affine time to reach the wormhole. This means that the resulting space-time is geodesically complete and, therefore, nonsingular despite the generic existence of curvature divergences at the wormhole throat. View Full-Text
Keywords: nonsingular black holes; modified gravity; wormholes nonsingular black holes; modified gravity; wormholes
Show Figures

Figure 1

MDPI and ACS Style

Olmo, G.J.; Rubiera-Garcia, D. Nonsingular Black Holes in ƒ (R) Theories. Universe 2015, 1, 173-185. https://doi.org/10.3390/universe1020173

AMA Style

Olmo GJ, Rubiera-Garcia D. Nonsingular Black Holes in ƒ (R) Theories. Universe. 2015; 1(2):173-185. https://doi.org/10.3390/universe1020173

Chicago/Turabian Style

Olmo, Gonzalo J., and Diego Rubiera-Garcia. 2015. "Nonsingular Black Holes in ƒ (R) Theories" Universe 1, no. 2: 173-185. https://doi.org/10.3390/universe1020173

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop